MAUDE Adverse Event Report: RICHARD WOLF GMBH INTESTINE GRASP FORCEPS INSERT 0 5MM

RICHARD WOLF GMBH INTESTINE GRASP FORCEPS INSERT 0 5MM
Model Number 8393249
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Perforation (2001); Bowel Perforation (2668)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient remained in hospital for longer than was expected.Rwmic will attempt to obtain additional information from (b)(4) on patient demographics and other missing information.When evaluation results become available, a follow up report will be submitted as appropriate.Rwmic considers this report open at this time.
 
Event or Problem Description
Richard wolf medical instruments corporation (hereinafter referred to as rwmic) was made aware of an event from richard wolf (b)(4) (hereinafter referred to as (b)(4)) on 8/17/2018.(b)(4) was notified on 7/31/2018 by distributor in (b)(6) of an event that occurred at the hospital on (b)(6) 2018 during a small bowel occlusion surgery.During procedure 7 perforations were noted and determined to be likely caused by manipulation with the forceps.The bowel was uncharacteristic during the procedure and the manipulation was not excessive.The doctor had to set several clamps which had to be removed later.The patient required to stay in hospital longer than expected.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The examination of the 3 sent in internal parts showed that they product specifications and can be used thus without hesitation.The inner parts have no edges, chamfers or sharp contours.This indicates an error in the use of the device.Type (b)(4) is the inner part of an atraumatically shaped grasping forceps for gripping and manipulating small and large intestine tissue.The inner part of the forceps is designed in such a way that even very sensitive intestinal tissue can be manipulated safely and atraumatically at any time.The probability of the occurrence with regard to the occurrence is to be estimated as low, since so far no such occurrences have been reported to richard wolf gmbh in the last 4 years.When manipulating intestinal tissue, care should be taken not to exert too much pressure on the tissue through the grasping forceps in order to avoid possible injuries.The probability that a tissue injury caused by the product is caused by proper use is unlikely but possible.Richard wolf gmbh considers this case as closed.

Brand Name
INTESTINE GRASP FORCEPS INSERT 0 5MM
Common Device Name
INTESTINE GRASP FORCEPS INSERT 0 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, gm 75438
GM  75438
MDR Report Key7824372
Report Number9611102-2018-00012
Device Sequence Number13836886
Product Code GCJ
UDI-Device Identifier04055207055731
UDI-Public04055207055731
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8393249
Device Catalogue Number8393249
Device Lot Number4500218267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR